Informa Life Sciences is part of the Knowledge and Networking Division of Informa PLC

This site is operated by a business or businesses owned by Informa PLC and all copyright resides with them. Informa PLC's registered office is 5 Howick Place, London SW1P 1WG. Registered in England and Wales. Number 3099067.

Informa
Showing of Streams
5:00pm - 5:05pm
Close of Workshops

Close of Workshops

9:00am - 9:15am 15 mins
Workshop 1: Mass Spectrometry and Other Analytical Technologies to Enable Protein and Molecule Characterization
Chairperson's Remarks
more

Workshop Overview

This multi-speaker workshop will begin with an introduction to an array of analytical technologies currently used. Attendees will then hear a diverse range of case studies and unpublished data discussing these relevant and useful analytical technologies for characterization.

9:00am - 5:00pm 480 mins
Workshop 2: Building a Better Bioassay: An Introduction to Bioassay Development
Building a Better Bioassay: An Introduction to Bioassay Development
more

Workshop Overview

Development of cell-based assays (bioassays), a subtype of relative potency assays, is challenging to accomplish. These assays are often (incorrectly) associated with long run times, limited space on assay plates, minimal control and high %CV. However, when bioassays are developed and optimized correctly, they can actually be quite accurate, precise and robust in their performance. This bioassay development workshop will begin with an overview of the basic tools required for success: analyst training, critical reagent maintenance, laboratory/equipment set-up, assay formats, cell maintenance, propagation and banking, as well as regulatory expectations for Phase I/I/III clinical trials. Practical approaches to understanding the underpinnings of all aspects of bioassays, including design of assay formats, system suitability, and preparation for bioassay transfer, will be discussed. Approaches to working with a contract development and manufacturing organization will be discussed as well.

Workshop Outline

  • Introductions & Schedule
  • Why a Bioassay & Characterizing a ‘well characterized’ product
  • Basic tools: Analyst training, documents, equipment, reagents, assay formats, cells
  • Designing Bioassays Part I
  • Cells
  • Designing Bioassays Part II
  • Regulatory Expectations
  • Data Analysis/System Suitability and Acceptance Criteria
  • Data Trending
  • Supporting assay technologies
  • Bioassay Transfer
  • A global approach to bioassays: Outsourcing
  • Case Studies
  • Lessons Learned
  • Questions & Discussion

Who should attend?

Scientists, Managers and Directors in:

  • CMC Bioassay Development, Assay Innovation
  • Analytical R&D
  • CMC
  • Protein Analytical Chemistry 
  • Product Characterization 
  • Statistics
  • Biological Development and Biological Technologies
  • Bioanalytics
  • Regulatory Affairs, QA/QC


Workshop Schedule:

9:00am Start of Workshop

10:45am-11:15am - Morning refreshment break

12:00pm-1:30pm – Luncheon

3:15pm-3:45pm - Afternoon refreshment break

5:00pm Close of Workshop

9:15am - 9:45am 30 mins
Workshop 1: Mass Spectrometry and Other Analytical Technologies to Enable Protein and Molecule Characterization
Analytical Technology: Current and Future Potential for Biological Characterization (Focus on Mass Spec)
more

Mass spectrometry has been playing an increasing critical role in development of biological drugs and become essential part of the analytical tool set. In this presentation, a review of the current and emerging instrumentation, novel applications of mass spectrometry for biological characterization, in both development and quality control environments will be discussed.

9:45am - 10:45am 60 mins
Workshop 1: Mass Spectrometry and Other Analytical Technologies to Enable Protein and Molecule Characterization
Mass Spec for Potency Testing of Adenovirus Vectors
more
10:45am - 11:15am 30 mins
Workshop 1: Mass Spectrometry and Other Analytical Technologies to Enable Protein and Molecule Characterization
Networking and Refreshment Break
11:15am - 12:00pm 45 mins
Workshop 1: Mass Spectrometry and Other Analytical Technologies to Enable Protein and Molecule Characterization
Using QC Friendly Mass Spectrometry to Quantitate the Critical Charge Variant from a Minor Component in Combination
  • Mingyan Cao, Ph.D. - Senior Scientist II, Analytical Biochemistry, MedImmune
more

Characterization and monitoring of the critical variant from mAb-B when it’s a minor component in combo are very challenging for conventional methods, but tackling these to create biological combination therapies can provide many benefits like reduction in medication errors and convenience to patients. This session features a case study of quantitating a critical charge variant (a CQA) in combination antibodies using QC friendly Mass Spec based analytics. This method was developed and utilized to measure specific CQA of the minor component in the co-formulated biological combination mixtures. You will hear about the systematic characterization, method development and qualification, and the challenges encountered during development of these new analytics.

12:00pm - 1:30pm 90 mins
Workshop 1: Mass Spectrometry and Other Analytical Technologies to Enable Protein and Molecule Characterization
Networking Lunch
1:30pm - 2:15pm 45 mins
Workshop 1: Mass Spectrometry and Other Analytical Technologies to Enable Protein and Molecule Characterization
Applications of 2D NMR for Characterization of Monoclonal Antibody Therapeutics
  • Luke Arbogast, Ph.D. - Research Chemist, National Institute of Standards and Technology (NIST)
more

High resolution two-dimensional (2D) heteronuclear 1H-15N-amide and 1H-13C-methyl NMR presents an excellent choice for characterization of monoclonal antibody higher order structure (HOS) at atomic resolution, since even small changes in chemical environment and structure give rise to readily observable changes in corresponding spectra. Indeed, we have previously demonstrated the feasibility of acquiring such spectra on both intact mAbs as well as protease cleaved constituent Fab and Fc domains at natural isotopic abundance. We will present on the continued development and validation of 2D NMR methods for characterization of therapeutic mAbs, including results detailing optimal performance in terms of precision and sensitivity using both conventional and non-uniform sampling methods.  We will further demonstrate how systematic collections of such spectra can be statistically analyzed via multivariate approaches such as Principal Component Analysis (PCA) to correlate spectra according specific attributes of analyte HOS using a series of enzymatically remodeled glycoforms of the NISTmAb Reference Material.  Finally, we detail the precision and robustness with which these methods can be applied in the biopharmaceutical setting.

2:15pm - 3:15pm 60 mins
Workshop 1: Mass Spectrometry and Other Analytical Technologies to Enable Protein and Molecule Characterization
Analytical Technologies for Formulation Development and Characterization of Proteins and Molecules (Part 1)
more
3:15pm - 3:45pm 30 mins
Workshop 1: Mass Spectrometry and Other Analytical Technologies to Enable Protein and Molecule Characterization
Networking and Refreshment Break
3:45pm - 5:00pm 75 mins
Workshop 1: Mass Spectrometry and Other Analytical Technologies to Enable Protein and Molecule Characterization
Analytical Technologies for Formulation Development and Characterization of Proteins and Molecules (Part 2)
more
5:00pm - 5:05pm 5 mins
Close of Workshops